Serotonin Syndrome Combinations

Oxycondone

Ok so in the last week I have used these drugs:
DXM (30mg to lower tolerance formation to oxy)
Oxycodone IR and XR (rarely more than 20-30mg at a time (for pain))
Methylphenidate (Ritalin 10-20mg prn up to 3 times a day)
Nortriptiline (such a small dose (10-20mg) can probably call it negligable)
Lyrica (may have no bearing on this thread but just incase 150mg usual dose)

Now I have just been told to start taking the SSRI lexapro (escitalopram) at 20mg a day for depression (which I don’t think I have). Anyway I’m keen to give the lexapro a shot to see if it improves my life like the psych assures me it will.

Anyway my question is when I get to full dose on the SSRI should I worry about seretonin syndrome developing? If I cut out the DXM and maybe the Nortriptiline would I be safe from seretonin syndrome to stay on the Lyrica, MPH, DXM and Oxy?

Today I have taken 10mg of lexapro with 10mg of oxy and 10mg of MPH taken 2-3 hours before with no ill effects but the lexapro isn’t at full dose yet and it’s my 2nd day and it’s a low dose of oxy.

Sorry I know this is a hard question to answer as it is so subjective I was just wondering if anyone with knowledge/experience of serotonin syndrome could help me out.
——
zyNc973

stop taking the lexapro, now. it will not help, it will make things worse. you might even get an addiction, but you can be sure of zombified dullness effects on your system, almost as if youre in resting mode. no matter what youll have to get off them, and its just best if you stay away. also if youre planning on using all these other drugs, then DEFINITELY stay away. its either one or the other, dude, dont be a dumbass and flood your shit. dont fuck yourself up with chemicals.

NeighborhoodThreat

Mixing DXM with SSRIs can be dangerous, MPH has little serotonin activity but mixing with DXM could still cause complications.

That’s a serious mixture, there are other issues to be worried about besides serotonin syndrome, if you ask me.

Oxycondone

Mixing DXM with SSRIs can be dangerous, MPH has little serotonin activity but mixing with DXM could still cause complications.

That’s a serious mixture, there are other issues to be worried about besides serotonin syndrome, if you ask me.

Thanks for the input ZYN and NT. I think I might stay off the lexapro or take a half dose (I don’t like the idea of SSRI’s or any drug that messes with how I think/feel with such a long half life, I will never know what is me and what is the drug). I don’t take the MPH often, a box of 100 could last me a year, I just use it when I need to concentrate for long periods of time on study. Lyrica and oxy I use often for pain. Nortriptiline i keep forgetting to use but that is meant to help with nerve pain. And I only tried DXM for the first time this week because of a journal article I read about it (and its properties which prolong tolerance building in opiates).

Can I ask what the other issues are I should be worried about are NT? Is it the fact that I take so many drugs? Cause I admit it is a kinda fucked up situation. On the + side I stopped taking 5-HTP when I started the lexapro but I still take my multivitamin, fish oil and probiotics supplements (I have been pretty sickly over the last year). Sometimes take metoclopramide (10mg) for nausea although the lyrica and oxy seem to work better for that (think the nausea is from nerve hyperstimulation). I have considered using temazepam as a sleep aid to cut down on the oxy a little bit and help with my insomnia.

sekio

DXM is a SNRI on its own. That’s why you don’t mix it with SSRIs/SNRIs.

Nortriptyline is also a SNRI. Methylphen is a NDRI. You’re really pushing it with the monoamine reuptake inhibitors here.
Having an excessive amount of norepinephrine in your system can make you feel pretty shitty and is definitely nausea-inducing at times.It’s the reason Strattera hasn’t taken off, all it does is make you feel tweaked out.

At the very least I recommend cutting the nortriptyline or the Lexapro. If you really need an antipsychotic/antimuscarinic you should get something more selective that doesn’t mess with monoamine reuptake. Sounds like you don’t, however.

I would personally cut down to just DXM/Oxycodone/Pregabalin, those should be fairly safe in combination. Perhaps try titrating your DXM dose up to a maximum of 1mg/kg/day, perhaps in 2 doses daily – I have a feeling that it could be an effective replacement for most SNRI antidepressants, and NMDA antagonism is a known mode of painkilling.

NeighborhoodThreat

^I would listen to this guy.

Praline

stop taking the lexapro, now. it will not help, it will make things worse. you might even get an addiction, but you can be sure of zombified dullness effects on your system, almost as if youre in resting mode. no matter what youll have to get off them, and its just best if you stay away. also if youre planning on using all these other drugs, then DEFINITELY stay away. its either one or the other, dude, dont be a dumbass and flood your shit. dont fuck yourself up with chemicals.

ummm…this is pretty bad advice to give someone..you have no idea what his or her situation is and may actually need a SSRI..I agree that they can be tricky drugs..but they DO help some folks immensely ..

to answer the ops question..you should not combine a ssri with dxm..and give the lexapro a good 2 weeks to see if you want to continue it..I know several people who have had their lives improved greatly by these types of medications..

if you know you are going to be taking a contra-indicated drug..then hold off on lexapro for 3 or 4 days..but don’t compromise your mental health until you are sure of your stability..

regfairfield

drugs.com…..check interactions…its sweet and it categorizes it into three categories…major…moderate…and minor…and you can do as many drugs/combinations as you want